Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
coulin

Yet Another Accutane Log (W/ Pics, 26Y/o Man)

Recommended Posts

Hi Acne.org community,

I'm a 26 years old man that has been suffering from moderate/severe acne for about ten years now.

I used about every over-the-counter product that is sold and decided to talk to a doctor about 18 months ago, when my acne got worse, even thought this is a long gone problem for most 25 years old people... I got prescribed a combo of minocycline, Stievamycin and BP. For the first time, this actually was quite promising. My face did get less greasy and after a few months, I had absolutely no breakout. I'd say the treatment worked quite well for a complete year. Without new breakouts, the scars slowly started to go away and I was satisfied enough that I would never have thought about starting Accutane. I wouldn't say it was 100% efficient however. If I went for a run and had high pressure by example, I could clearly see all these bump under the skin that could have translated into acne. It seems the medication prevented that to pop out however.

That was before last spring, when I noticed that I now had a quite severe case of acne on the back, something I never had before. For the first time in a year, I also had a few minor breakouts on the face. The timing was "good" since I had an appointment with the doctor. She decided to double my minocycline prescription.

That did not help at all. The acne gradually got worse and got to the pre-minocycline status. I asked for another appointment and sure enough, we decided it was Accutane time!

By lurking a lot around here, I can say I was way more worried than my doctor about this. I weight 157 lbs and the plan is a 40mg/day prescription for 2 weeks, followed by 4 months at 70mg.

I am now a week into the treatment and no doubt about it, I might need the support of this community to get through this. I don't plan on doing a daily log since I feel this will be more discouraging than anything else, but I will provide weekly updates.

So week 1:

I'm breaking out, but that's not the worst of it. My skin texture went from "meh ok" to the worst it has ever been since I suffer from acne. Moisturizing (daily Cetaphil stuff, which I already hate) seems to make it even worse, but is absolutely necessary with the dryness occuring. My face is both dry and greasy. I don't know how this is even possible, but that's how it feels.

All these "under the skin bumps" I still saw while on Minocycline are getting more and more visible, and I'm really scared of a IB from hell right now.

About the other side effects, I'll say minor headaches, minor back pain, lips and face dryness of course, and getting tired more easily. The most present side effect is eyes dryness, but my job needs me to spend 10h+ in front of a computer a day, so I won't blame this solely on Accutane...This is nothing I did not expect however and nothing too difficult to live with yet. I am willing to suffer to get rid of this problem so really that's nothing at this point.

One last note that might change the course of this log in a near future:

My doctor, not nervous at all about this treatment it seems, told me when I got my appointment last Monday that I could start the treatment right away as long as I was able to get my blood test by the end of that same week. I did get that test on Friday, so I did start the treatment last Monday. I haven't got the results from this test yet though.

I need to specify that I am a big drinker and my liver might or might now have suffered from it. I guess I'll know that soon enough! I will reduce my daily intake (since I feel hangovered with half what I used to drink because of dehydration), buy hey, one for science, I'll be a test case of a drinker on Accutane. yeahhh...

So I am embarassed about these pictures since I got very self concious because of this reappearing acne, but this is a community that doesn't judge from my experience, so here we go...

post-187188-0-00345800-1350948757_thumb.

post-187188-0-01263700-1350948763_thumb.

post-187188-0-23828700-1350948770_thumb.

post-187188-0-00345800-1350948757_thumb.

post-187188-0-01263700-1350948763_thumb.

post-187188-0-23828700-1350948770_thumb.

Share this post


Link to post
Share on other sites

After two weeks

Took my 14th Accutane pill earlier today. 1/9 of the treatment done biggrin.pngbiggrin.png

It did not start well, but overall that was quite a positive week. I stopped breaking out at day 9 or 10 and I feel my skin is more stable (for now). I don't feel any active zone and even though my skin texture remains a mess, I'm happy the scenario I was envisaging did not materialize... yet.

I'm switching to the full dose tomorrow, going from 40mg/day to 70mg/day. I really feel this is the potential IB zone. I might be wrong, but I have a feeling this will either get better and continue this way, or this is big breakout time, as I've seen with lot with people getting to their full dose.

So, what were the effects this week:

- Skin is getting dryer. It is oily at times, but not at the levels it was during week #1.

- Lips are chapped. I use Vaseline at night and "Eucerin" Intensive Lip Balm at day. It does the job.

- I'm dehydrated. I've never drank so much water before

- The worst part is by far the dryness of my eyes. Doing my job in front of my computer is a pain. I use Lubrificating Eye Drops at least 10 times a day.

Overall, this still feels very positive. I was expecting these and they are not worst than what I imagined. Nothing compared to the desire to get rid of this disease! Even if I remain far from the goal, I'm quite happy that my skin got slightly better this week, not terribly worse.

Some other things:

- My stomach never seemed to get use to minocycline. I feel somehow better with Accutane than I used to with mino. Digestive system has always been my weakness, so I'm relieved Accutane is not messing with it.

- Never got blood results, this sounds strange.

- I'm more tired, but I can't say if this is 100% Accutane related.

- I also feel the side effets are not "stable". I can feel totally fine during a hour, then quite bad the next. It really comes in waves, I wasn't expecting that.

About the alcohol part, since I have no discipline whatsoever:

I have quite the same consumption I used to (3-6 daily) and, without surprise:

- Because of dehydration, I get drunk somehow faster. I don't feel this happening with the first drinks, but I'll get WAY drunker with a way lower total of drinks than what I used to.

- Need to drink a lot of water, otherwise dehydration cause hangover.

- I don't feel bad or sick mixing alcohol with the medication however. It's actually better than with minocycline.

I had a Halloween party last Friday. We had a lot to drink and we all had a lot of fun. At one point however, after a lot of booze I confess (but nothing that would get me to blackout without medecine), I suddently got REALLY (and I mean REALLY) drunk. Good thing I'm not an asshole when drunk and that I have great friends, everything went fine (except the bouncer that wouldn't let me get back in the club, lol), but I'll definitely have to be careful for the next months. I forgot a good 2 hours of that night, not fun.

Sooo here with the pictures. I took these after shower, before using any eye/skin/lip moisterizer. I did not cover the eyes so you can see how irritated they are. It's also quite clear how my right side is my good side and how the left side is my bad one. You can also see that it's the area around the mouth that is getting very dry, while it's still ok on the cheeks.

post-187188-0-19792100-1351552295_thumb.

post-187188-0-05230200-1351552300_thumb.

post-187188-0-27508400-1351552304.jpg

post-187188-0-17119400-1351552310_thumb.

post-187188-0-19792100-1351552295_thumb.

post-187188-0-05230200-1351552300_thumb.

post-187188-0-27508400-1351552304.jpg

post-187188-0-17119400-1351552310_thumb.

Share this post


Link to post
Share on other sites

Thank you for your answer Chloe :)

I sure hope you're right!

I'll follow your log. Hope you're getting comfortable with the idea of taking Accutane, I'm sure everything will be allright!

Share this post


Link to post
Share on other sites

Thanks! Yeah I kinda am, I didn't freak out as much taking the pill last night as the first day! Just worried about the initial breakout atm :( My skin was breaking out pretty bad anyway, like two days before taking it haha! Sucks :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×